Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 360, NWS Fort Worth, TX

May 23, 2011Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 23, 2011, 10:21 AM CDT for Tarrant County, Texas. It was in force for 54 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 10:21 AM CDT (15:21 UTC)
Expired
May 23, 2011, 11:15 AM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 30 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 10:25 AM CDTHAIL 11 S Fort Worth, TXBERRY ST. AND INTERSTATE 35W
May 23, 10:25 AM CDTHAIL 1Lake Worth, TXQUARTER SIZE HAIL FELL FOR 10 MINUTES STARTING AT 1015 AM AT JACKSBORO HIGHWAY AND CONFEDERATE PARKWAY
May 23, 10:32 AM CDTHAIL 12 Se River Oaks, TXNICKEL TO QUARTER SIZE HAIL 2 MILES SE OF RIVER OAKS
May 23, 10:34 AM CDTHAIL 17 N Fort Worth, TXINTERSECTION OF FOSSIL CREEK BLVD AND SANDSHELL DR.
May 23, 10:39 AM CDTHAIL 14 N Fort Worth, TX
May 23, 10:40 AM CDTHAIL 0.751 Se Eagle Mountain, TX
May 23, 10:45 AM CDTHAIL 0.752 Ese Richland Hills, TX
May 23, 10:55 AM CDTHAIL 0.751 Sse Fort Worth, TXFELL FOR 25 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 9:59 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2692 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.6
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS54 KFWD 231521
SVRFWD
TXC439-231615-
/O.NEW.KFWD.SV.W.0360.110523T1521Z-110523T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1021 AM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1115 AM CDT

* AT 1020 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITE SETTLEMENT...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIVER OAKS...SANSOM PARK...LAKE WORTH AND EAGLE MOUNTAIN AROUND
  1025 AM...
  FORT WORTH...SAGINAW...FOREST HILL AND RENDON AROUND 1030 AM...
  BLUE MOUND AND KENNEDALE AROUND 1035 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3298 9703 3255 9704 3255 9755 3298 9755
      3300 9754
TIME...MOT...LOC 1520Z 244DEG 27KT 3276 9743

$$
3 follow-up statements
012 
WWUS54 KFWD 231529
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 AM CDT MON MAY 23 2011

TXC439-231615-
/O.CON.KFWD.SV.W.0360.000000T0000Z-110523T1615Z/
TARRANT TX-
1029 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR TARRANT COUNTY...

AT 1028 AM CDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 
NEAR WHITE SETTLEMENT. DAMAGING WINDS IN EXCESS OF 60 MPH ARE 
POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED NEAR WESTOVER 
HILLS...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE MOUND...SAGINAW...FOREST HILL AND KENNEDALE AROUND 1035 AM
  CDT...
  HALTOM CITY AND MANSFIELD AROUND 1040 AM CDT...
  RICHLAND HILLS...WATAUGA...PANTEGO AND DALWORTHINGTON GARDENS
  AROUND 1045 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3298 9703 3255 9704 3255 9755 3298 9755
      3300 9754
TIME...MOT...LOC 1528Z 244DEG 27KT 3276 9737

$$


14
544 
WWUS54 KFWD 231541
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 AM CDT MON MAY 23 2011

TXC439-231615-
/O.CON.KFWD.SV.W.0360.000000T0000Z-110523T1615Z/
TARRANT TX-
1041 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR TARRANT COUNTY...

AT 1039 AM CDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 
IN NORTH FORT WORTH AT BEACH STREET AND WESTERN CENTER BOULEVARD. 
THESE STORMS COVERED MUCH OF TARRANT COUNTY...FROM AZLE TO 
ARLINGTON...MOVING NORTHEAST AT 30 MPH. THESE STORMS POSE AN 
INCREASING WIND THREAT...WITH WINDS IN EXCESS OF 60 MPH POSSIBLE ON 
THE EAST SIDE OF FORT WORTH AND THE WEST SIDE OF ARLINGTON.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FOREST HILL...RENDON...KELLER AND BEDFORD AROUND 1045 AM CDT...
  KENNEDALE...PANTEGO...WESTLAKE AND COLLEYVILLE AROUND 1050 AM
  CDT...
  DALWORTHINGTON GARDENS AND MANSFIELD AROUND 1055 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR NORTH TEXAS.

&&

LAT...LON 3298 9703 3255 9704 3255 9755 3298 9755
      3300 9754
TIME...MOT...LOC 1539Z 244DEG 27KT 3296 9732 3284 9721
          3271 9717 3265 9731

$$


14
682 
WWUS54 KFWD 231549
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1049 AM CDT MON MAY 23 2011

TXC439-231615-
/O.CON.KFWD.SV.W.0360.000000T0000Z-110523T1615Z/
TARRANT TX-
1049 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR TARRANT COUNTY...

AT 1047 AM CDT...TRAINED WEATHER SPOTTERS REPORTED PING PONG TO GOLF 
BALL HAIL AT THE FORT WORT ZOO. A CLUSTER OF THUNDERSTORMS ARE 
LOCATED FROM AZLE...TO ARLINGTON...AND ARE MOVING NORTHEAST AT 30 
MPH. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTHLAKE...MANSFIELD...EULESS AND DALWORTHINGTON GARDENS AROUND
  1055 AM CDT...
  GRAPEVINE AND ARLINGTON AROUND 1100 AM CDT...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR NORTH TEXAS.

&&

LAT...LON 3298 9703 3255 9704 3255 9755 3298 9755
      3300 9754
TIME...MOT...LOC 1547Z 244DEG 27KT 3299 9726 3287 9715
          3274 9711 3268 9725

$$


14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 10:15 AM CDT, 6 minutes earlier.

Area forecast discussion, May 23, 10:15 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 AM CDT MON MAY 23 2011

.UPDATE...
SEVERE WATCH BOX 339 IS NOW IN EFFECT ALONG AND NORTH OF A LINE
FROM ATHENS TO GOLDTHWAITE. SO FAR ONLY ONE SEVERE THUNDERSTORM
HAS DEVELOPED BUT IT RAPIDLY DEVELOPED IN THE UNSTABLE ENVIRONMENT
ABOVE THE CAP CHARACTERIZED BY STEEP LAPSE RATES. A SHORTWAVE
COMING OUT OF THE BIG BEND AREA IS MOST LIKELY PROVIDING THE LIFT
FOR THESE STORMS TO DEVELOP. EXPECT THE STORMS TO REMAIN ELEVATED
THIS MORNING AS THEY TRACK TO THE NORTHEAST.

82/JLD

&&

.AVIATION...
MVFR CIGS TRYING TO FORM OVER AREA TERMINALS THIS MORNING BUT HAVE
BEEN MOSTLY CONFINED TO THE SOUTHERN HALF OF THE REGION. FEEL THAT
SOME EXPANSION IN AREAL COVERAGE STILL POSSIBLE  DURING THE NEXT
COUPLE OF HOURS AND WILL LIKELY KEEP A TEMPO BKN LAYER IN THE
015-020 RANGE FOR THIS MORNING 13-15Z WITH IMPROVEMENT 15-16Z.
OTHERWISE GUSTY SOUTH WINDS CAN BE EXPECTED AGAIN TODAY.

SHOWERS AND A FEW ISOLATED STORMS HAVE DEVELOPED OVER NORTHWESTERN
COUNTIES DURING THE PAST HOUR IN ADVANCE OF A SHORTWAVE TROUGH
MOVING EASTWARD INTO WEST TEXAS. EXPECT TS CHANCES TO INCREASE AS
FEATURE GETS CLOSER LATER THIS MORNING. MAY MOVE UP CB TIMING AND
HOUR OR SO FOR DALLAS- FORT WORTH SITES GIVEN TIMING OF SHORTWAVE.
TS THAT DO DEVELOP SHOULD MOVE OUT OF THE AREA RATHER QUICKLY
DURING THE MID-LATE AFTERNOON AS UPPER ENERGY SHIFTS QUICKLY NE OF
THE AREA.

30

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT MON MAY 23 2011/
LAST NIGHT/S CONVECTION TEMPORARILY STABILIZED THE ATMOSPHERE
ACROSS NORTH TEXAS WITH LOCAL OBJECTIVE ANALYSIS SHOWING SURFACE
BASED CAPE VALUES FALLING TO NEAR 1000J/KG AFTER BEING ABOVE
4000J/KG FOR THE LAST COUPLE DAYS. HOWEVER SOUTHERLY WINDS ARE
BRINGING BACK RICH GULF MOISTURE AND SHORT TERM MODELS SHOW LAPSE
RATES STEEPENING ONCE AGAIN AHEAD OF A SHORTWAVE TROUGH. CAPE
VALUES SHOULD RECOVER TO NEAR 2500 J/KG BY MID MORNING.

WATER VAPOR LOOP SHOWS WELL DEFINED SHORTWAVE TROUGH NOW MOVING
THROUGH NEW MEXICO AND THE BIG BEND REGION OF WEST TEXAS.
EXTRAPOLATING THE SPEED OF THIS FEATURE PUTS IT THROUGH NORTH
TEXAS AROUND MIDDAY...SUGGESTING THE BEST FORCING FROM DPVA WOULD
OCCUR DURING THE MORNING HOURS. THIS IS NOT THE MOST IDEAL TIME TO
INITIATE CONVECTION THIS TIME OF YEAR...ESPECIALLY CONSIDERING
THERE LACKS AN IDENTIFIABLE SURFACE BOUNDARY TO HELP FOCUS LOW
LEVEL CONVERGENCE. HAVING SAID THAT...MODEL GUIDANCE HAS SEEMINGLY
COME INTO BETTER AGREEMENT OVER THE LAST 6 TO 12 HOURS THAT THIS
SHORTWAVE WILL BE STRONG ENOUGH TO FORCE CONVECTION...PRIMARILY
NORTH OF I-20 AND ESPECIALLY ACROSS THE NORTHEAST ZONES. CLOSER
INSPECTION OF MODEL SOUNDINGS SUGGEST THIS CONVECTION IS ELEVATED
AND THE NORTH/NORTHEAST ZONES ARE FAVORED BECAUSE PARCELS FROM
750-800MB WILL BE VERY CLOSE TO THEIR LFC. WILL CARRY 30-40 POPS
FROM I-20 NORTHWARD AND JUST 20 POPS ACROSS THE SOUTHERN HALF.
PARAMETERS ARE FAVORABLE FOR SOME SEVERE HAIL AND PERHAPS STRONG
WINDS IF CELLS CAN BECOME ROOTED IN THE BOUNDARY LAYER BEFORE
VACATING THE CWA...BUT OVERALL SEVERE THREAT DOES NOT LOOK AS
IMPRESSIVE AS SUNDAY/S SETUP WAS.

SUBSIDENCE BEHIND THE SHORTWAVE TROUGH WILL SPREAD OVER THE AREA
THIS AFTERNOON WITH VIRTUALLY ALL GUIDANCE INDICATING NO RAIN THIS
EVENING OR TONIGHT. THE DRY LINE IS CURRENTLY WELL WEST OF THE
REGION /NEAR AMA-LUB-MAF/...AND EVEN IF LOCAL CONVERGENCE/FORCING
ALONG DRY LINE CAN OVERCOME BROADER SUBSIDENT ENVIRONMENT...IT
SHOULD REMAIN TOO FAR WEST TO AFFECT OUR CWA THIS EVENING. ONLY THE
6Z NAM IS INDICATING A CHANCE OF STORMS TONIGHT AS A MCS DEVELOPS IN
W OKLAHOMA AND MOVES DOWN THE RED RIVER VALLEY. WILL KEEP POPS AT 10
PERCENT AND NOT MENTION CONVECTION TONIGHT...BUT WE WILL HAVE TO
MONITOR TODAY/S TRENDS CLOSELY.

A STRONG SHORTWAVE TROUGH WILL MOVE INTO THE SOUTHERN PLAINS
TUESDAY EVENING AND CONDITIONS CONTINUE TO LOOK FAVORABLE FOR AN
OUTBREAK OF SEVERE WEATHER ACROSS KANSAS...OKLAHOMA...AND PERHAPS
AS FAR SOUTH AS I-20. CAPE ACROSS OUR CWA WILL LIKELY BE IN EXCESS
OF 3000J/KG. UNLIKE THE LAST SEVERAL DAYS THERE WILL BE A MODEST
CAP OVER THE REGION...BUT THERE WILL ALSO BE FAIRLY STRONG FORCING
SPREADING ACROSS THE AREA NORTH OF I-20 THAT SHOULD RENDER THE CAP
BREAKABLE. DRY LINE WILL REACH THE WESTERN CWA BOUNDARY BY TUESDAY
AFTERNOON AND ISOLATED TO SCATTERED SUPERCELL STORMS SHOULD FIRE
BY 4 PM. SHEAR PROFILES ARE FORECAST TO BECOME STRONG WITH 0-3KM
HELICITY VALUES INCREASING TO NEAR 400 M2/S2 JUST AFTER SUNSET
TUESDAY. SHEAR VECTORS ARE PERPENDICULAR TO THE DRY LINE AND THE
PRESENCE OF A CAP SUGGEST DISCRETE SUPERCELL STORMS WITH A THREAT
OF VERY LARGE HAIL AND TORNADOES. ACTIVITY WILL TRACK ACROSS THE
NORTHERN HALF OF THE AREA IN THE EVENING HOURS AND THAT IS WHERE
BEST POPS HAVE BEEN PLACED.

DRY LINE WILL BE DRAPED ACROSS THE I-35 CORRIDOR ON WEDNESDAY BUT
PRIMARY SHORTWAVE WILL BE PULLING AWAY FROM THE REGION. LACK OF
FORCING MEANS CONVECTION IS EXPECTED TO BE MORE ISOLATED ON WED
AFTERNOON AND EVENING ACROSS MAINLY THE EAST AND SOUTHEAST
ZONES. SEVERE THREAT ALSO LESS ORGANIZED DUE TO WEAKENING SHEAR.

RATHER STRONG COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT. COOLER
WEATHER EXPECTED FOR THURSDAY WITH HIGHS IN THE MID 70S TO MID
80S. RETURN FLOW ARRIVES FRIDAY WITH A WARMING TREND INTO THE
WEEKEND. EXTENDED MODELS WERE SHOWING MORE NORTHWESTERLY FLOW FOR
NEXT WEEKEND...BUT NOW HAVE GONE MORE ZONAL WITH THE STORM TRACK
MOVING NORTH OF THE AREA...AND THUS WILL KEEP FORECAST DRY/WARM.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  89  73  91  71  90 /  40  10  20  40  10
WACO, TX              92  74  92  73  93 /  20  10  10  20  20
PARIS, TX             84  69  89  70  86 /  40  10  10  40  20
DENTON, TX            87  72  91  68  88 /  40  10  30  50  10
MCKINNEY, TX          85  71  89  70  89 /  40  10  20  40  20
DALLAS, TX            88  73  91  72  90 /  40  10  20  40  20
TERRELL, TX           88  72  90  71  89 /  40  10  10  30  20
CORSICANA, TX         90  73  91  72  91 /  30  10   5  20  20
TEMPLE, TX            91  74  92  72  92 /  20  10  10  20  20
MINERAL WELLS, TX     91  71  93  64  93 /  40  10  30  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

69/82
Hazardous weather outlook, May 23, 4:14 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
414 AM CDT MON MAY 23 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
414 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY
WITH THE BEST CHANCES OVER THE NORTHERN HALF OF THE REGION. SOME
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTH TEXAS ON TUESDAY
AND WEDNESDAY. SEVERE STORMS ARE AGAIN POSSIBLE...WITH THE BEST
POTENTIAL LIKELY ON TUESDAY. LARGE HAIL...DAMAGING WINDS...AND
SOME TORNADOES ARE ALL POSSIBLE...MAINLY TUESDAY AFTERNOON AND
EVENING ALONG AND NORTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED BEFORE NOON TODAY.

In the hours before

Special weather statement, May 23, 10:00 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 AM CDT MON MAY 23 2011

TXZ116-231530-
PALO PINTO TX-
1000 AM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN PALO PINTO COUNTY

AT 1001 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTH OF MINERAL WELLS...MOVING EAST AT
35 MPH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3252 9850 3275 9807 3258 9806 3251 9807
TIME...MOT...LOC 1501Z 248DEG 31KT 3257 9812
Local storm report, May 23, 10:20 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 AM CDT MON MAY 23 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HAIL             4 N ALEDO               32.76N  97.60W
05/23/2011  E1.00 INCH       PARKER             TX   TRAINED SPOTTER

            NORTH OF WHITE SETTLEMENT RD.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:12 PM CDTSevere Thunderstorm WarningFWDWise63 min
May 22, 7:22 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant53 min
May 22, 7:28 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens62 min
May 22, 7:56 PM CDTSevere Thunderstorm WarningFWDComanche49 min
May 22, 8:13 PM CDTTornado WarningFWDComanche, Eastland47 min
May 22, 8:14 PM CDTSevere Thunderstorm WarningFWDCollin, Denton61 min
May 22, 8:15 PM CDTSevere Thunderstorm WarningFWDErath60 min
May 22, 8:21 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson54 min
May 22, 8:27 PM CDTSevere Thunderstorm WarningFWDEastland45 min
May 22, 8:35 PM CDTSevere Thunderstorm WarningFWDFannin55 min
May 22, 8:41 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant45 min
May 22, 8:45 PM CDTSevere Thunderstorm WarningFWDCollin, Denton44 min
May 22, 8:59 PM CDTSevere Thunderstorm WarningFWDComanche, Erath61 min
May 22, 10:30 PM CDTSpecial Weather StatementFWDTarrant30 min
May 23, 9:30 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant60 min
May 23, 10:00 AM CDTSpecial Weather StatementFWDPalo Pinto30 min
May 23, 10:23 AM CDTSevere Thunderstorm WarningFWDParker45 min
May 23, 10:35 AM CDTAreal Flood AdvisoryFWDTarrant85 min
May 23, 10:45 AM CDTSevere Thunderstorm WarningFWDDallas75 min
May 23, 10:56 AM CDTSevere Thunderstorm WarningFWDDenton79 min
May 23, 11:11 AM CDTSevere Thunderstorm WarningFWDTarrant64 min
May 23, 11:20 AM CDTAreal Flood AdvisoryFWDDallas115 min
May 23, 11:29 AM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall48 min
May 23, 11:47 AM CDTSevere Thunderstorm WarningFWDCollin58 min
May 23, 11:53 AM CDTSevere Thunderstorm WarningFWDDallas67 min
May 23, 12:38 PM CDTSevere Thunderstorm WarningFWDCollin, Denton67 min
May 23, 1:14 PM CDTSpecial Weather StatementFWDKaufman31 min
May 23, 2:41 PM CDTSpecial Weather StatementFWDFannin34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.